Table of Contents
ISRN Probability and Statistics
Volume 2012 (2012), Article ID 746203, 14 pages
http://dx.doi.org/10.5402/2012/746203
Research Article

Dual Divergence Estimators of the Tail Index

1Laboratoire de Mathématiques Appliquées, Université de Technologie de Compiègne, BP 529, 60205 Compiègne Cedex, France
2Department of Mathematics, Faculty of Sciences, Hassiba Benbouali University of Chlef, BP 151, 02000 Chlef, Algeria

Received 17 August 2012; Accepted 30 September 2012

Academic Editors: M. Galea, J. López-Fidalgo, M. McAleer, and C. Proppe

Copyright © 2012 Salim Bouzebda and Mohamed Cherfi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. M. Hill, “A simple general approach to inference about the tail of a distribution,” The Annals of Statistics, vol. 3, no. 5, pp. 1163–1174, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. R. L. Smith, “Estimating tails of probability distributions,” The Annals of Statistics, vol. 15, no. 3, pp. 1174–1207, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. C. Alexander, “Assessment of operational risk capital. newblock,” in Riskman-Agement, Challenge and Opportunity, M. Frenkel, U. Hommel, and M. Rudolf, Eds., 2nd edition, 2005. View at Google Scholar
  4. R. Dell'Aquila and P. Embrechts, “Extremes and robustness: a contradiction?” Financial Markets and Portfolio Management, vol. 20, no. 1, pp. 103–118, 2006. View at Google Scholar
  5. V. Brazauskas and R. Serfling, “Robust estimation of tail parameters for twoparameter and exponential models via generalized quantile statistics,” Extremes, vol. 3, pp. 231–249, 2000. View at Google Scholar
  6. V. Brazauskas and R. Serfling, “Robust and effcient estimation of the tail index of a single-parameter Pareto distribution,” The North American Actuarial Journal, vol. 4, pp. 12–27, 2000. View at Google Scholar
  7. D. J. Dupuis and C. A. Field, “Robust estimation of extremes,” The Canadian Journal of Statistics, vol. 26, no. 2, pp. 199–215, 1998. View at Google Scholar
  8. L. Peng and A. H. Welsh, “Robust estimation of the generalized Pareto distribution,” Extremes, vol. 4, no. 1, pp. 53–65, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. F. Juárez and W. R. Schucany, “Robust and efficient estimation for the generalized Pareto distribution,” Extremes, vol. 7, no. 3, pp. 237–251, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. B. Vandewalle, J. Beirlant, A. Christmann, and M. Hubert, “A robust estimator for the tail index of Pareto-type distributions,” Computational Statistics & Data Analysis, vol. 51, no. 12, pp. 6252–6268, 2007. View at Publisher · View at Google Scholar
  11. M. Kim and S. Lee, “Estimation of a tail index based on minimum density power divergence,” Journal of Multivariate Analysis, vol. 99, no. 10, pp. 2453–2471, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A. Basu, I. R. Harris, N. L. Hjort, and M. C. Jones, “Robust and efficient estimation by minimising a density power divergence,” Biometrika, vol. 85, no. 3, pp. 549–559, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. M. Hubert, G. Dierckx, and D. Vanpaemel, “Detecting inuential data points for the Hill estimator in Pareto-type distributions,” Computational Statistics & Data Analysis. In press. View at Publisher · View at Google Scholar
  14. N. Cressie and T. R. C. Read, “Multinomial goodness-of-fit tests,” Journal of the Royal Statistical Society B, vol. 46, no. 3, pp. 440–464, 1984. View at Google Scholar · View at Zentralblatt MATH
  15. F. Liese and I. Vajda, Convex Statistical Distances, vol. 95 of Teubner Texts in Mathematics, BSB B. G. Teubner Verlagsgesellschaft, Leipzig, Germany, 1987.
  16. A. Rényi, “On measures of entropy and information,” in Proceedings of the Berkeley Symposium on Mathematical Statistics and Probability, vol. 1, pp. 547–561, University of California Press, Berkeley, Calif, USA, 1961.
  17. M. Broniatowski and A. Keziou, “Parametric estimation and tests through divergences and the duality technique,” Journal of Multivariate Analysis, vol. 100, no. 1, pp. 16–36, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. M. Broniatowski and A. Keziou, “Minimization of φ-divergences on sets of signed measures,” Studia Scientiarum Mathematicarum Hungarica, vol. 43, no. 4, pp. 403–442, 2006. View at Publisher · View at Google Scholar
  19. A. Keziou, “Dual representation of φ-divergences and applications,” Comptes Rendus Mathématique, vol. 336, no. 10, pp. 857–862, 2003. View at Publisher · View at Google Scholar
  20. F. Liese and I. Vajda, “On divergences and informations in statistics and information theory,” IEEE Transactions on Information Theory, vol. 52, no. 10, pp. 4394–4412, 2006. View at Publisher · View at Google Scholar
  21. A. Keziou and S. Leoni-Aubin, “On empirical likelihood for semiparametric two-sample density ratio models,” Journal of Statistical Planning and Inference, vol. 138, no. 4, pp. 915–928, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. S. Bouzebda and M. Cherfi, “General bootstrap for dual φ-divergence estimates,” Journal of Probability and Statistics, vol. 2012, Article ID 834107, 33 pages, 2012. View at Publisher · View at Google Scholar
  23. M. Cherfi, “Dual divergences estimation for censored survival data,” Journal of Statistical Planning and Inference, vol. 142, no. 7, pp. 1746–1756, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. S. Bouzebda and A. Keziou, “New estimates and tests of independence in semiparametric copula models,” Kybernetika, vol. 46, no. 1, pp. 178–201, 2010. View at Google Scholar · View at Zentralblatt MATH
  25. S. Bouzebda and A. Keziou, “A new test procedure of independence in copula models via χ2-divergence,” Communications in Statistics, vol. 39, no. 1-2, pp. 1–20, 2010. View at Publisher · View at Google Scholar
  26. M. Cherfi, “Dual ϕ-divergences estimation in normal models,” Computation. In press. http://arxiv.org/abs/1108.2999
  27. D. M. Mason, “Laws of large numbers for sums of extreme values,” The Annals of Probability, vol. 10, no. 3, pp. 754–764, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. P. Hall, “On some simple estimates of an exponent of regular variation,” Journal of the Royal Statistical Society B, vol. 44, no. 1, pp. 37–42, 1982. View at Google Scholar · View at Zentralblatt MATH
  29. S. Csörgő and D. M. Mason, “Central limit theorems for sums of extreme values,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 98, no. 3, pp. 547–558, 1985. View at Publisher · View at Google Scholar
  30. E. Haeusler and J. L. Teugels, “On asymptotic normality of Hill's estimator for the exponent of regular variation,” The Annals of Statistics, vol. 13, no. 2, pp. 743–756, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. J. Beirlant and J. L. Teugels, “Asymptotics of Hill's estimator,” Teoriya Veroyatnosteĭ i ee Primeneniya, vol. 31, no. 3, pp. 530–536, 1986. View at Google Scholar · View at Zentralblatt MATH
  32. S. Bouzebda, “Bootstrap de l'estimateur de Hill: théorèmes limites,” Annales de l'I.S.U.P., vol. 54, no. 1-2, pp. 61–72, 2010. View at Google Scholar
  33. F. R. Hampel, E. M. Ronchetti, P. J. Rousseeuw, and W. A. Stahel, Robust Statistics, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, New York, NY, USA, 1986.
  34. A. Toma and M. Broniatowski, “Dual divergence estimators and tests: robustness results,” Journal of Multivariate Analysis, vol. 102, no. 1, pp. 20–36, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH